Alert archive / Texas / Special Marine Warnings in 2021
Special Marine Warning 9, NWS Brownsville, TX
NWS Brownsville, TX issued this special marine warning at May 12, 2021, 2:39 AM CDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2021, 2:39 AM CDT (07:39 UTC)
- Expired
- May 12, 2021, 3:20 AM CDT
- In force
- 41 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Brownsville radar (KBRO), 29 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2611 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted.
901
WHUS54 KBRO 120739
SMWBRO
GMZ130-150-120830-
/O.NEW.KBRO.MA.W.0009.210512T0739Z-210512T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Brownsville TX
239 AM CDT Wed May 12 2021
The National Weather Service in Brownsville has issued a
* Special Marine Warning for...
Coastal waters from Port Mansfield TX to the Rio Grande River out
20 NM...
Laguna Madre From the Port Of Brownsville to the Arroyo Colorado...
* Until 330 AM CDT.
* At 238 AM CDT, strong thunderstorms were located along a line
extending from 9 nm west of Laguna Vista to 19 nm southwest of Boca
Chica Beach, moving southeast at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Laguna Vista, Port Isabel, Queen Isabella Causeway and South Padre
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2597 9715 2600 9715 2600 9726 2605 9719
2608 9720 2609 9728 2614 9730 2614 9718
2608 9716 2607 9717 2607 9713 2613 9717
2613 9706 2597 9707
TIME...MOT...LOC 0738Z 294DEG 18KT 2606 9746 2584 9746
HAIL...0.00IN
WIND...>34KTS
$$
Farris1 follow-up statement
627
FZUS74 KBRO 120820
MWSBRO
Marine Weather Statement
National Weather Service Brownsville TX
320 AM CDT Wed May 12 2021
GMZ130-150-120828-
/O.CAN.KBRO.MA.W.0009.000000T0000Z-210512T0830Z/
320 AM CDT Wed May 12 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Coastal waters from Port Mansfield TX to the Rio Grande River out 20
NM...
Laguna Madre From the Port Of Brownsville to the Arroyo Colorado...
The thunderstorms have weakened and no longer pose a significant
threat to boaters. However, storms with frequent lightning and gusts
to 25 knots will still impact the area.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
Deep South Texas...and the adjacent coastal waters.
LAT...LON 2597 9715 2600 9715 2600 9726 2605 9719
2608 9720 2609 9728 2614 9730 2614 9718
2608 9716 2607 9717 2607 9713 2613 9717
2613 9706 2597 9707
TIME...MOT...LOC 0817Z 294DEG 18KT 2598 9726 2576 9726
$$
FarrisWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special marine warning went out at May 11, 6:54 PM CDT, 7 hours 45 minutes earlier.
Area forecast discussion, May 11, 6:54 PM CDT, 7 hours 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 654 PM CDT Tue May 11 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...The conv coverage to the north of the RGV is on the increase as the cold front continues sagging southwards toward the region. The latest CAMS guidance continues to crank up the conv over the western counties several hours from now with this conv complex pushing SE through the RGV as the cold front moves slowly into the region increasing the surface convergence. SPC is maintaining a slgt risk for svr conv throughout the night into Wed morning and will continue to reflect this in the 00Z TAF issuance for the RGV. Although the next few hours will likely see VFR conditions prevailing for the area, the aviation conditions will degrade pretty steadily later tonight through Wed morning as the conv moves into the region. Expect MVFR conditions to prevail later tonight with periods of IFR conditions as the stronger conv moves closer to the RGV airports. && .PREV DISCUSSION... /issued 239 PM CDT Tue May 11 2021/ SHORT TERM (Now through Wednesday Night): Here’s what we know. There will be a cold front dropping into the CWFA overnight tonight, which will likely bring strong to severe thunderstorms and subsequent beneficial rainfall for much of the area through Wednesday evening. The strongest storms will be capable of producing strong to severe wind gusts, severe hail, as well as torrential rainfall and gusty winds. Most of that stronger activity should clear the area by Wednesday afternoon with any lingering precipitation coming in the form of showers, with perhaps a rumble of thunder or two through Wednesday evening. The shower and storm activity expected through the short term will ultimately keep high temperatures Wednesday afternoon and low temperatures late Wednesday night several degrees below seasonal normals. Here’s what we are still pinning down. The timing/onset of convection in the BRO CWFA continues to be a source of uncertainty that is causing this forecaster to have a less than ideal time. Storms could potentially enter the northern edge of Zapata and Jim Hogg counties as early as 9-10 PM per latest HRRR and GFS guidance, around midnight per the NAM 3km and ECMWF solutions, or some time closer to 4-5 AM per the NAM 12km solution. Have targeted the later solutions for this forecast package given recent performances between the models. Regardless, a nocturnal convection event appears likely, which will then spill over into a more prolonged rain event for Wednesday. Pay close attention to updates from your friendly neighborhood Warning and Forecast Office this evening! LONG TERM (Thursday through Tuesday): Rain chances will diminish across deep south Texas Thursday into Thurs night as drier air filters into south Texas in the wake of the 500mb trough across the east-central United States moving eastward. Isolated showers and thunderstorms are progged to develop across portions of the Rio Grande Valley Friday as a weak disturbance in the westerly flow aloft approaches the CWA from the west Fri afternoon. A better chance of showers and thunderstorms is expected across the Rio Grande Valley and northern ranchlands on Saturday as a 500mb shortwave trough across southwest Texas moves eastward and low to mid level moisture increases ahead of the upper level feature. Rain chances are expected to linger through the rest of the weekend before a 500mb shortwave ridge develops across southwest Texas Monday providing subsidence in general across the area. MARINE (Now through Wednesday Night): Generally moderate winds and seas prevail in advance of the overnight front. Showers and thunderstorms can be expected across much of the lower Texas coastal waters for Wednesday which may create localized hazardous conditions. Northeasterly winds then increase behind the front, which will likely push winds into Small Craft Exercise Caution criteria across much of the waters to cap off the short term marine forecast. Thursday through Sunday: Moderate to strong northeast winds will develop across the coastal waters Thursday as high pressure across the eastern United States and low pressure across the western Gulf of Mexico increases the pressure gradient across the northwest Gulf. Winds will veer to the east-northeast and diminish Friday as the surface ridge begins to move eastward and the pressure gradient weakens across the western Gulf. Light to moderate east-northeast winds will veer to the east-southeast and increase slightly Saturday as low pressure develops on the lee side of the Rockies. Winds will veer to the southeast on Sunday with low pressure across New Mexico and a surface ridge across the southeast U.S. extending into the Gulf of Mexico. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 78 70 79 / 40 60 20 30 BROWNSVILLE 77 80 69 81 / 40 70 20 40 HARLINGEN 77 79 67 80 / 40 70 20 30 MCALLEN 76 77 67 81 / 60 80 20 30 RIO GRANDE CITY 74 76 66 82 / 70 80 20 30 SOUTH PADRE ISLAND 76 77 72 75 / 40 60 20 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term/Aviation...60-Speece Long Term/Upper Air...69-Farris/65-Soria
Hazardous weather outlook, May 11, 9:17 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook...Updated National Weather Service Brownsville TX 917 PM CDT Tue May 11 2021 TXZ248>257-351-353-121100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr- Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy-Northern Hidalgo- 917 PM CDT Tue May 11 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Rest of Tonight A Severe Thunderstorm Watch is in effect for All of Deep South Texas until 4 AM Wednesday. There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Scattered to numerous thunderstorms are expected tonight. Some strong to severe thunderstorms are possible, producing large hail, damaging winds, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous thunderstorms are expected Wednesday morning. Some strong to severe thunderstorms are possible, producing large hail, damaging winds, and heavy rainfall. An elevated risk of rip currents is possible at the local beaches through the entire period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. GMZ130-132-135-150-155-170-175-122145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 917 PM CDT Tue May 11 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Rest of Tonight A Severe Thunderstorm Watch is in effect for the Laguna Madre and the lower Texas Gulf Waters out to 20 Nautical Miles offshore until 4 AM Wednesday. Scattered to numerous thunderstorms are expected tonight. Some strong to severe thunderstorms are possible, producing large hail, damaging winds, and waterspouts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous thunderstorms are expected Wednesday morning. Some strong to severe thunderstorms are possible, producing large hail, damaging winds, and waterspouts. Small Craft Advisories are possible along the Lower Texas Coast Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, May 12, 12:38 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1238 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 2 NNW ZAPATA 26.92N 99.27W
05/11/2021 ZAPATA TX FIRE DEPT/RESCUE
ZAPATA FIRE DEPARTMENT REPORTED MULTIPLE
DOWNED POWER LINES AND TELEPHONE POLES ALONG
WITH ROOF DAMAGE TO MULTIPLE HOMES IN THE
CITY OF ZAPATA.
&&
LFSpecial weather statement, May 12, 12:38 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Brownsville TX
1238 AM CDT Wed May 12 2021
TXZ252-120630-
Starr TX-
1238 AM CDT Wed May 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL STARR COUNTY UNTIL
130 AM CDT...
At 1237 AM CDT, Doppler radar was tracking a strong thunderstorm over
Alto Bonito, or near Garciasville, moving southeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Rio Grande City, Sullivan City, Garciasville, La Grulla, Starr County
Memorial Hospital, La Puerta, Ringgold Middle School, La Victoria,
Fort Ringgold County Park and Starr County Sheriffs Office.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
Deep South Texas.
LAT...LON 2626 9868 2627 9872 2628 9870 2629 9871
2630 9875 2631 9875 2631 9874 2633 9875
2632 9878 2633 9879 2637 9880 2636 9889
2637 9890 2651 9862 2635 9854 2626 9859
2625 9862 2626 9862 2624 9864 2624 9867
TIME...MOT...LOC 0537Z 304DEG 33KT 2632 9865
TOMASELLISpecial weather statement, May 12, 12:50 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1250 AM CDT Wed May 12 2021
TXZ251-351-120645-
Coastal Kenedy TX-Inland Kenedy TX-
1250 AM CDT Wed May 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KENEDY COUNTY UNTIL 145
AM CDT...
At 1249 AM CDT, Doppler radar was tracking a strong thunderstorm near
Kenedy County Wind Farms, or 14 miles northeast of Armstrong, moving
southeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Kenedy County Wind Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
Deep South Texas.
LAT...LON 2706 9739 2711 9739 2710 9738 2690 9737
2700 9756 2693 9755 2692 9746 2680 9751
2681 9750 2683 9744 2676 9734 2673 9747
2674 9737 2671 9746 2705 9778 2723 9756
TIME...MOT...LOC 0549Z 317DEG 25KT 2707 9763
TOMASELLILocal storm report, May 12, 1:18 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
118 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM TSTM WND GST MCALLEN 26.22N 98.24W
05/12/2021 M63 MPH HIDALGO TX ASOS
MCALLEN AIRPORT ASOS REPORTED A WIND GUST TO 63 MPH
&&
EVENT NUMBER BRO2100015
TRSLocal storm report, May 12, 1:44 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
144 AM CDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 1 NW DONNA 26.18N 98.07W
05/12/2021 HIDALGO TX PUBLIC
PALM TREE UPROOTED NEAR THE INTERSECTION OF
INTERSTATE-2 AND HUTTO ROAD.
&&
LFSpecial weather statement, May 12, 2:27 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Brownsville TX
227 AM CDT Wed May 12 2021
TXZ255-120830-
Inland Cameron TX-
227 AM CDT Wed May 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON AND SOUTHEASTERN WILLACY
COUNTIES UNTIL 330 AM CDT...
At 227 AM CDT, Doppler radar was tracking a strong thunderstorm over
La Feria, moving east at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Harlingen, San Benito, La Feria, Los Fresnos, Santa Rosa, Rancho
Viejo, Rio Hondo, Palm Valley, Los Indios and Olmito.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
Deep South Texas.
LAT...LON 2586 9741 2584 9741 2585 9745 2589 9747
2589 9752 2592 9753 2594 9758 2601 9765
2603 9764 2602 9774 2605 9777 2603 9779
2606 9780 2605 9785 2633 9786 2630 9753
2633 9752 2633 9746 2619 9740 2584 9739
TIME...MOT...LOC 0727Z 270DEG 19KT 2615 9778
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:51 PM CDT | Special Weather Statement | BRO | Zapata | 39 min |
| May 11, 9:11 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 49 min |
| May 11, 9:39 PM CDT | Special Weather Statement | BRO | Zapata | 51 min |
| May 11, 9:48 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 42 min |
| May 11, 9:54 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 51 min |
| May 11, 10:26 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 49 min |
| May 11, 10:45 PM CDT | Special Weather Statement | BRO | Brooks, Kenedy | 60 min |
| May 11, 11:04 PM CDT | Areal Flood Advisory | BRO | Zapata | 4 hr |
| May 11, 11:14 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 46 min |
| May 11, 11:21 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 4 hr |
| May 11, 11:22 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 94 min |
| May 11, 11:51 PM CDT | Special Weather Statement | BRO | Hidalgo, Kenedy, Starr | 54 min |
| May 11, 11:56 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 36 min |
| May 12, 12:06 AM CDT | Areal Flood Advisory | BRO | Starr | 3 hr |
| May 12, 12:21 AM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Starr | 3 hr |
| May 12, 12:25 AM CDT | Areal Flood Advisory | BRO | Starr | 3 hr |
| May 12, 12:28 AM CDT | Special Weather Statement | BRO | Hidalgo | 62 min |
| May 12, 12:38 AM CDT | Special Weather Statement | BRO | Starr | 52 min |
| May 12, 12:44 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 30 min |
| May 12, 12:50 AM CDT | Special Weather Statement | BRO | Kenedy | 55 min |
| May 12, 1:00 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 60 min |
| May 12, 1:04 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 41 min |
| May 12, 1:12 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 3 hr |
| May 12, 1:12 AM CDT | Special Marine Warning | BRO | 48 min | |
| May 12, 1:19 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 3 hr |
| May 12, 1:34 AM CDT | Special Marine Warning | BRO | 26 min | |
| May 12, 1:40 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 49 min |
| May 12, 1:46 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 3 hr |
| May 12, 1:50 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 40 min |
| May 12, 1:53 AM CDT | Special Marine Warning | BRO | 22 min | |
| May 12, 2:24 AM CDT | Areal Flood Advisory | BRO | Cameron | 3 hr |
| May 12, 2:27 AM CDT | Special Weather Statement | BRO | Cameron | 63 min |
| May 12, 2:40 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 34 min |
| May 12, 2:51 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 39 min |
| May 12, 3:31 AM CDT | Special Weather Statement | BRO | Cameron | 59 min |
Nearby
Special Marine Warnings in Texas, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.